Wisconsin, 2003

Flooding in Wisconsin, April 21 to 25, 2003

April 21 to 25, 2003 · NWS GRB · 2 events in 2 counties and zones

Significant rainfall earlier in the month lead to some minor flooding on the Menominee river near McAllister and the Wolf river near Shiocton.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GRB wrote it up.

Significant rainfall earlier in the month lead to some minor flooding on the Menominee river near McAllister and the Wolf river near Shiocton.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before the first event at Apr 21, 2:45 AM CST, 2 hours 5 minutes earlier.

Area forecast discussion, Apr 21, 2:45 AM CST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
345 AM CDT MON APR 21 2003

FCST CONCERNS DEAL WITH PCPN TDA AND THEN MAINLY TEMPS THRU THE REST OF
THE WORK WEEK AS DRY PATN TAKES SHAPE OVR NE WI.

NEARLY VERTICALLY STACKED STORM OVR ERN LK SUPERIOR EARLY THIS MORNING
FCST TO SLOW WEAKEN AND SHIFT EWD. MSTR CONTS TO WRAP AROUND THIS SYSTEM
THRU MOST OF THE DAY AS NE WI SITS IN CYCLONIC CURVATURE. ADD SHRTWV
ENERGY ROTATING AROUND THE UPR LOW AND LGT PCPN LIKELY THE END RESULT.
LGT RAIN/DRZL FOR THE SRN 2/3RDS OF THE FCST AREA WITH SOME LGT SNOW
MIXED WITH THE RAIN UP NORTH WHERE 8H TEMPS THE COOLEST. CAA SEEPING
INTO THE RGN SHOULD KEEP TEMPS NEARLY STEADY FOR THE MOST PART.

CLDS GRAD DEPART FROM WEST TO EAST TNGT AS SFC RDG BUILDS IN FROM THE
UPR MIDWEST. ENUF WND TO REMAIN SUCH THAT TEMPS WL NOT BE ABLE TO DROP
OFF TO FAR EVEN WITH THE CLEARING SKIES. THIS WL ALSO KEEP ANY FOG AWAY.
RDG AXIS TO THEN DOMINATE OUR WEATHER TUE AND WED. EXPECT TUE TO BE
COOLER WITH NORTHERLY WND FLOW...THEN WED TO SEE WNDS BEGIN TO SWITCH TO
A MORE SE DIR ALLOWING FOR TEMPS TO WARM ABT 5 DEGS OR SO.

GFS TRIES TO GENERATE SOME PCPN ON THU...BUT DO NOT KNOW WHAT KICKS THE
PCPN OFF. WL LEAVE DRY FCST GOING FOR NOW AS NXT SYSTEM SLIDES BY TO OUR
SOUTH.

ETA/GFS GUID TEMPS VERY CLOSE THRU 60 HRS WITH NGM COOLEST. NORTH WINDS
OVR THE NXT 48 HRS WOULD TEND TO KEEP TEMPS IN CHECK EVEN WITH LATE
APRIL SUNSHINE. WL USE A BLEND.

.GRB...NONE.

KALLAS
WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Apr 20, 9:45 AM CST, 19 hours 5 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-211700-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1045 AM CDT SUN APR 20 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERAL RIVERS CONTINUE TO RUN HIGH ACROSS THE FORECAST AREA DUE TO
RECENT HEAVY RAINFALL. ALTHOUGH ADDITIONAL HEAVY RAINFALL IS NOT
ANTICIPATED...RUNOFF FROM PREVIOUS RAINS SHOULD RESULT IN CONTINUED
RISING WATER. PERSONS LIVING NEAR RIVERS AND STREAMS SHOULD MONITOR
WATER LEVELS AND LISTEN FOR HYDROLOGIC STATEMENTS AND WARNINGS FROM THE
NATIONAL WEATHER SERVICE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WATER LEVELS MAY REMAIN HIGH ON RIVERS AND STREAMS DURING THE EARLY PART
OF THE WORK WEEK...BUT SHOULD GRADUALLY FALL LATER IN THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT.
HOWEVER...PERSONS LIVING ON RIVERS ARE URGED TO REPORT FLOODING OR
RAPID FLUCTUATIONS IN WATER LEVELS.

KIECKBUSCH
WWW.CRH.NOAA.GOV/GRB

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 flood. Local standard time, as filed.

Flood, Outagamie

When
April 21, 4:50 AM CST to April 25, 4:47 PM CST
Where
Outagamie forecast zone
Reported by
OTHER FEDERAL AGENCY
Coordinates
44.416, -88.465 (the zone’s center; the record gives no point)

Flood, Southern Marinette

When
April 23, 10:00 AM CST to 11:34 AM CST
Where
Southern Marinette forecast zone
Reported by
OTHER FEDERAL AGENCY
Coordinates
45.351, -88.002 (the zone’s center; the record gives no point)

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2003Every state in 2003This day in weather historyWarnings in Wisconsin, April 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5351153, 5351152.